Jump to content
CrazyBoards.org

Recommended Posts

Hi! I'm new and hoping to get some input opinions on things that can help me.  I've been diagnosed with depression for almost 6 years now, just after I delivered my daughter in Feb 2012. I was on and off sertraline for about 3 years until I started having some serious anxiety attacks and then hydroxyzine was added.  But all hydroxyzine does is knock me out.  Sertraline never did much for me so in January 2016 they put me on Prozac which helped significantly with the anxiety but also made me not care if I lived or died. I was numb to everyone and everything around me including my husband and 2 young children. In January 2017 I went off my meds for a while until about July when I started spiraling down into my depression again. My Dr put me on paxil.  BIG DIFFERENCE!I feel as close to my normal self as I have in years. BUT the only and worst side effect I've noticed is that despite being aroused, I CANNOT achieve an orgasm while on this drug. Not by myself or with anyone else or any of my usual tried-and-true methods.  Now I'm 27 years old and at the height of my sex life. Like I know what I'm getting is good stuff. But this is really sucktastic.  Any ideas on other drugs I can try that will not only allow me to continue feeling like I'm actually ok and also allow me to enjoy sex and masturbation again? 

Link to post
Share on other sites

Any SSRI can cause that...Paxil is notorious for shutting down the sex life. Sometimes Wellbutrin can help and there is an AD called remeron that is not so bad but has its own issues. Also, some people add BuSpar to there ad to bring some spark back (wrote a college paper about that actually). Talk to your doc and tell him your concerns and maybe you can work together to figure something out 

Link to post
Share on other sites

Every anti-anxiety medication, anti-depressant I've tried has lowered my sex drive.

I've heard Wellbutrin and Remeron I believe don't have that effect...Never tried them long enough.

The only solution I've found is to lower the dosages until I can feel again, which unfortunately usually means symptoms emerging again.

Paxil was the worst one for me too, I took that first.  

Some people have said that their sex drive improves with time on the drug, but I've never personally found that to be true.  It's always felt like a crappy trade off.

Edited by BrianOCD
Link to post
Share on other sites

The sucky thing is, my libido has INCREASED while on paxil. I'm almost always in the mood now. But I can't climax and it's super frustrating. I'm going back to my Dr on Monday. I told him that I was having a hard time about two weeks ago and he kinda brushed me off with "oh yeah that can happen." No talk of options. And I'm awful about standing up for myself and questioning people. But I am making the appointment Monday because this is almost actually uncomfortable and when I have sex or masturbate I get stressed out because of this. 

Link to post
Share on other sites

Hi, Yelicec, and welcome to Crazyboards! I'm glad you joined us and hope you stay. We are a wonderful group of people who all suffer from some flavor of mental illness and who all support and help each other.

I don't have much advice because I have found that all SSRIs potentially have this side effect, but maybe not every SSRI has the effect for a particular person.  In other words, you might be able to find another SSRI that doesn't affect you in this way. As far as adding other meds, some people have had success adding Wellbutrin or Abilify, but those meds are not great for someone with anxiety. Remeron helped me when it was added but I gained weight on it.

Basically, it's a crappy choice we have to make and I don't think doctors or drug manufacturers take it seriously enough.

Link to post
Share on other sites

I started on Paxil a little longer than a week ago and the sexual side effects are already very prominent. I can get aroused but cannot climax, maybe I am used to having ED and climaxing really fast, but it is frustrating when you cannot finish with your girlfriend after almost an hour, and feel like you are almost numb down there. There is a medication called cyproheptadine, a 5HT-2 antagonist, which can alleviate some of the sexual side effects, and I used to take it regularly for my appetite stimulant, but now that I started Paxil I stopped because I was afraid it would lessen the effects, being a 5HT-2 antagonist and all. I did give it a try tho since being on Paxil and it did help with climaxing, so I say it's worth a talk to your doctor about. They may have no idea what you're talking about but it's still worth a shot. I also just tried to google it and found a research article, could bring it with you when discussing it with your doc https://www.ncbi.nlm.nih.gov/pubmed/8665544

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Similar Content

    • By Skeletor
      Both are second-generation SSRIs, both exhibit minimal drug interactions via Cytochrome P450, both are the most prescribed SSRIs and are considered first line antidepressants. Who's been taking both and what were your experiences? (How did they compare to each other?). I am looking forward to read your experiences...
      Which one did you like more?
    • By Skeletor
      Why do strong SRIs (serotonin reuptake inhibitors) often cause / induce apathy, indifference and laziness? Maybe not in everyone, but it's one of the most common complaints. I regularly read about it on the internet. I myself was affected by it.
      My questions would be:
      1.) What causes it?
      2.) Were you affected?
      3.) Did you successfully get rid of these specific side effects? If so, how so?
      4.) Further comments regarding that "phenomenon"?
    • By Glatoss
      My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don’t even want to watch movies and series!
      Is that normal?
    • By rowan77
      In your experience  have you taken an antidepressant specifically an SSRI and it made you activated, agitated, irritable and unable to sleep
    • By rowan77
      So I was manic for 8 weeks. I am now severely depressed and my pdoc took me of fluoxetine  when i was manic, but now she has put me back on fluoxetine 20 mg. I'm worried I will become manic again. I had a very bad manic episode this time and don't want a reccurance. 
      If you became manic on an antidepressant how long did it take for you to become manic. Was it gradual or sudden? I wonder could I recognize symptoms quickly and go off it.
×
×
  • Create New...